Louisiana, 2007Lightning Strike in Louisiana, June 18, 2007
June 18, 2007 · NWS LIX · 1 event in 1 county or zone
Isolated strong thunderstorms developed in an unstable atmosphere.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $10,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Isolated strong thunderstorms developed in an unstable atmosphere.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before the first event at Jun 18, 8:53 AM CST, 2 hours 7 minutes earlier.
Area forecast discussion, Jun 18, 8:53 AM CST, 2 hours 7 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE NEW ORLEANS LA
953 AM CDT MON JUN 18 2007
.UPDATE...
NUMEROUS SHOWERS AND THUNDERSTORMS HAVE DEVELOPED IN THE LAST HOUR
ACROSS SOUTHEAST LOUISIANA...AS A DEEP POOL OF TROPICAL MOISTURE
SURGES INTO THE REGION FROM THE GULF OF MEXICO. OVERNIGHT LOWS
WERE VERY WARM...WHICH HAS ALLOWED TEMPERATURES TO CLIMB TO THE
CONVECTIVE TEMPERATURE ALREADY ACROSS MOST OF THE CWA...ACCORDING
TO 12Z SOUNDING ANALYSIS. GIVEN THIS...AND A SPLIT FLOW IN THE
UPPER LEVELS CURRENTLY DEVELOPING ACROSS THE CENTRAL GULF
COAST...PLENTY OF DYNAMIC AND THERMODYNAMIC FORCING IS IN PLACE TO
SUPPORT CONTINUED CONVECTIVE DEVELOPMENT THROUGH THE MORNING
HOURS. HAVE INCREASED POPS FOR MOST OF THE CWA...EXCEPT SOUTHWEST
MISSISSIPPI TO LIKELY. HAVE ALSO BUMPED HIGH TEMPERATURES ALONG
THE MISSISSIPPI COAST A FEW DEGREES...AS TEMPERATURES HAVE ALREADY
WARMED INTO THE MIDDLE 80S.
OTHERWISE...THE FORECAST LOOKS TO BE ON TRACK.
&&
.PREV DISCUSSION... /ISSUED 424 AM CDT MON JUN 18 2007/
SHORT TERM...
DEEP TROPICAL MOISTURE MOVING TOWARD THE AREA THIS MORNING IS
ABOUT 20 MILES SOUTH OF SW PASS OR ABOUT 90 MILES SOUTH OF NEW
ORLEANS. THIS WILL PUT THE 2+ PW VALUES STREAMING INTO THE NEW
ORLEANS METRO AREA AROUND 11AM AND THE BTR METRO AREA AROUND 1PM. WE
SHOULD BEGIN TO SEE NUMEROUS SH/TS DEVELOPING BY THAT TIME. THEN
COMES THE PROBLEM.
THE UPPER LOW THAT IS EJECTING OUT OF TX THIS MORNING WILL FIND
ITSELF IN MISSOURI BY THIS AFTERNOON. WHILE AT THE SAME TIME A
BROAD UPPER TROPICAL MT HIGH WILL CONTINUE TO BUILD INTO THE GULF.
BETWEEN THESE TWO FEATURES A STRONG DIVERGENT FLOW HAS ALREADY SET
UP OVER THE AREA. THIS CAN BE SEEN IN WV IMAGERY FAIRLY WELL. LACK OF
MOISTURE AND BL LIFT IS WHY NOTHING IS OCCURRING WITH THIS
DIFFLUENT AREA. BUT THIS WILL CHANGE. AS HEATING BEGINS AND THE
DEEP MOISTURE STREAMS INTO THE AREA TS WILL DEVELOP. AS THE TS
HELP CONNECT THE SFC INSTABILITY TO THE EXCELLENT DIVERGENT
JET DYNAMICS...AN AREA OF ORGANIZED TS WILL DEVELOP AND BEGIN TO
MOVE NE. TIMING IS AROUND MID AFTERNOON FOR INIALIZATION OF THE
MCS FEATURE BUT PLACEMENT IS IN QUESTION. ATTM BELIEF IS THE AREA
WILL BEGIN TO FORM AROUND THE BTR AREA AND DEVELOP RAPIDLY AS IT
MOVES E THEN NE. A TORNADIC ENVIRONMENT IS NOT SEEN WITH THIS
SYSTEM BUT STRONG DAMAGING WINDS ARE AND EVENTHOUGH VILS WILL HAVE
TO BE VERY HIGH TO SEE HAIL...THERE MAY BE A CHANCE TO GET SOME WITH
THE STRONGEST STORMS. AGAIN PLACEMENT OF THIS SYSTEM IS THE
BIGGEST CHALLENGE WHICH COULD BE ANYWHERE FROM SOUTHERN MISS TO THE
GULF COAST.
WITH PW VALUES WELL IN THE 2 RANGE...VERY EFFICIENT RAINFALL
PRODUCING STORMS WILL EVOLVE TODAY. SO WE CANT LEAVE OUT THE
POSSIBILITY OF VERY HEAVY RAINFALL CAUSING SOME LIGHT FLOODING. ALL
STORMS WILL MOVE DUE NORTH AT ABOUT 15 KNOTS MOST OF THE DAY AND
NE BY EVENING. THIS MOTION SHOULD KEEP AREAS FROM RECEIVING A
TREMENDOUS AMOUNT OF WATER UNLESS SEVERAL STORMS DEVELOP AND MOVE
OVER THE SAME LOCATION. RAINFALL THAT OCCURS TODAY SHOULD BE
HANDLED WELL BY THE DRY LANDMASS BUT AS WE MOVE INTO TUE AND WED
MANY AREAS MAY BECOME SATURATED AND THEN ADDITIONAL RAINFALL
BECOMES A PROBLEM.
LONG TERM...
WELL THE GLOBAL SUITES CONTINUE THEIR STRANGE SOLUTIONS TOWARD THE
BAROCLINICITY OVER THE EASTERN CONUS. AGAIN SOME WANT TO EJECT AN
UPPER TROUGH LEAVING A FRONT STALLED OVER THE TENN RIVER VALLEY
WHILE OTHERS WANT TO BRING A FRONT THROUGH THE GULF SOUTH. AN
UPPER LOW SETTLING IN THE SE CONUS IS NOT OUT OF THE QUESTION. IF
THIS HAPPENS...THEN WE WILL SEE A SURGE OF DRY CONTINENTAL AIR
MOVE SOUTH PUSHING THE SH/TS OUT TO SEA WITH IT. BUT IT WOULD
LEAVE THE SE TO CONTINUE GETTING WET WHICH BY THE LOOKS OF THE
DROUGHT FOR THAT AREA IT WOULDNT BE A BAD THING. UNTIL THE MODEL
SOLUTIONS DEFINE WHAT THIS LOW WILL DO AFTER IT SETTLES IN THE
SE...WE CANT BUDGE THE MID OR EXTENDED FORECAST ATTM.
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 87 71 86 71 / 70 50 70 40
BTR 87 74 86 74 / 70 40 70 40
MSY 87 75 87 75 / 70 50 70 40
GPT 88 74 86 72 / 70 50 70 40
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
GM...NONE.
MS...NONE.
GM...NONE.
&&
32
Hazardous weather outlook, Jun 18, 10:00 AM CST, 1 hour before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1100 AM CDT MON JUN 18 2007
GMZ530-550-555-570-575-LAZ034>040-046>050-056>070-MSZ068>071-077-
080>082-191100-
PASCAGOULA TO SW PASS MISSISSIPPI RIVER OUT 20 NM-
PASCAGOULA TO SW PASS MISSISSIPPI RIVER 20-60 NM OUT-
SW PASS MISSISSIPPI RIVER TO ATCHAFALAYA RIVER OUT 20 NM-
SW PASS MISSISSIPPI RIVER TO ATCHAFALAYA RIVER 20-60 NM OUT-AMITE-
ASCENSION-ASSUMPTION-EAST BATON ROUGE-EAST FELICIANA-HANCOCK-
HARRISON-IBERVILLE-JACKSON-LAKES PONTCHARTRAIN AND MAUREPAS-
LIVINGSTON-LOWER JEFFERSON-LOWER LAFOURCHE-LOWER PLAQUEMINES-
LOWER ST BERNARD-LOWER TERREBONNE-ORLEANS-PEARL RIVER-PIKE-
POINTE COUPEE-ST CHARLES-ST HELENA-ST JAMES-ST JOHN THE BAPTIST-
ST TAMMANY-TANGIPAHOA-UPPER JEFFERSON-UPPER LAFOURCHE-
UPPER PLAQUEMINES-UPPER ST BERNARD-UPPER TERREBONNE-WALTHALL-
WASHINGTON-WEST BATON ROUGE-WEST FELICIANA-WILKINSON-
1100 AM CDT MON JUN 18 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF GULF OF
MEXICO...SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.
.DAY ONE...THIS AFTERNOON AND TONIGHT
A COMBINATION OF DEEP GULF MOISTURE MOVING INTO THE REGION...AND A
STRONG LOW PRESSURE SYSTEM PULLING THROUGH THE OZARKS WILL ALLOW FOR
THE CONTINUED DEVELOPMENT OF SHOWERS AND THUNDERSTORMS TODAY. UPPER
LEVEL FEATURES SUPPORT THE FORMATION OF A FEW STRONG TO SEVERE
THUNDERSTORMS THIS AFTERNOON INTO EARLY THIS EVENING. THE MAIN
THREAT FROM THESE THUNDERSTORMS WILL BE FREQUENT LIGHTNING STRIKES...
DAMAGING WIND GUSTS...AND LOCALLY HEAVY RAINFALL. IN FACT...DUE TO
THE DEEP TROPICAL MOISTURE EXPECTED OVER THE REGION...SOME AREAS
COULD RECEIVE BETWEEN 2 AND 3 INCHES OF RAINFALL IN AN HOUR FROM
THE STRONGEST THUNDERSTORMS. PONDING OF WATER ON ROADS AND IN POOR
DRAINAGE AND LOW LYING AREAS CAN BE EXPECTED WITH THIS HEAVY
RAINFALL.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
THUNDERSTORMS ARE EXPECTED AGAIN TUESDAY. SEVERE WEATHER IS NOT
EXPECTED BUT ISOLATED STRONG STORMS WILL STILL BE POSSIBLE BOTH
TUESDAY AND WEDNESDAY. WEDNESDAY...STEERING WINDS ARE EXPECTED TO
WEAKEN RESULTING IN SLOWED STORM MOVEMENT. WITH TWO DAYS OF HEAVY
RAINFALL OVER ANY PARTICULAR AREA...GROUNDS WILL BECOME SATURATED
AND LOCALIZED FLOODING WILL BE POSSIBLE.
SOME DRY AIR SHOULD BEGIN TO FILTER INTO THE AREA THURSDAY
SHUTTING DOWN THE HIGH PROBABILITY OF THUNDERSTORMS. BUT ANOTHER
AREA OF DEEP MOISTURE LOOKS TO MOVE INTO THE AREA ONCE AGAIN BY
THE START OF NEXT WEEK.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NECESSARY LATER TODAY. PLEASE NOTIFY THE
NATIONAL WEATHER SERVICE OF ANY HAZARDOUS WEATHER.
32
In the hours before
Local storm report, Jun 18, 8:25 AM CST, 2 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
925 AM CDT MON JUN 18 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0905 AM WATER SPOUT 6 SW GULFPORT 30.32N 89.14W
06/18/2007 GMZ555 MS OTHER FEDERAL
REPORTED BY FAA TOWER AT GULFPORT AIRPORT
&&Lightning, East Baton Rouge
- When
- June 18, 11:00 AM CST
- Where
- East Baton Rouge County, Baton Rouge
- Property damage
- $10,000
- Reported by
- Newspaper
- Coordinates
- 30.470, -91.170
Lightning struck an elementary school causing a fire in the roof of the building.
- Lightning
- A lightning strike that killed, injured or caused damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flood and Hail in Mississippi, June 18 to 19, 20071 injured · $3.0 million · 70 kt wind · 67 events
- Flash Flooding in Oklahoma, June 18, 20073 injured · $1.1 million · 17 events
- Tornado and Hail in Louisiana, June 18 to 19, 2007$850,000 · EF1 · 5 events
- Damaging Winds and Strong Wind in Mississippi, June 18, 2007$757,000 · 68 kt wind · 31 events
- Flash Flooding and Damaging Winds in Wisconsin, June 18, 2007$896,000 · 74 kt wind · 9 events
- Hail and Damaging Winds in Indiana, June 18, 20071 injured · $237,000 · 60 kt wind · 10 events
- Flash Flooding and Hail in Illinois, June 18, 2007$164,000 · 1 in hail · 13 events
- Damaging Winds in Mississippi, June 18, 2007$69,000 · 50 kt wind · 7 events
- Hail and Damaging Wind in Kentucky, June 18, 2007$45,000 · 1 in hail · 3 events
- Damaging Winds in Michigan, June 18, 2007$36,000 · 54 kt wind · 3 events
- Flash Flooding and Hail in Kansas, June 18, 2007$25,000 · 0.75 in hail · 5 events
- Damaging Winds in South Carolina, June 18, 2007$25,000 · 65 kt wind · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 45952.